# SDR 2021FA0000104

- Difficulty date: March 24, 2021
- Submitted: April 13, 2021
- Operation: General aviation
- Aircraft: N8CP
- Make and model: Agusta AW139
- Aircraft serial: 41572
- Aircraft time: 64 hours, 126 cycles
- Engine: Pwc PT6C67C
- System (JASC): 3000 · Ice/Rain Protection System
- Part: Defog System
- Part number: 3G2141A00112
- Condition: Malfunctioned
- Location: Cokcpit
- Part time: 64 hours, 126 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON AN ILS APPROACH INTO KHPN WITH WEATHER AT MINIMUMS OUTSIDE THE INITIAL APPROACH FIX WITH THE HEAT/AC SYSTEM IN THE FULL “AUTO” MODE THE SYSTEM CYCLED BETWEEN MODES (AC/HEAT) AND FOGGED THE INTERIOR COCKPIT WINDSCREENS WITH HEAVY CONDENSATION.  PREVIOUS EXPERIENCE WITH THE SAME SITUATION THE CREW RECOGNIZED THAT SWITCHING JUST TO “MANUAL” MODE HEAT TO CLEAR THE WINDSCREEN WOULD NOT AFFORD SUFFICIENT TIME TO CLEAR THE WINDSCREENS BEFORE ENTERING A CRITICAL PHASE OF FLIGHT AND DECIDED TO CLEAR THE CONDENSATION MANUALLY, BY  HAND. THE FLIGHT CONTINUED, APPROACH AND LANDING WERE NORMAL. IF THIS SITUATION HAD OCCURRED AFTER THE INITIAL APPROACH FIX A GO AROUND WOULD HAVE BEEN EXECUTED AS THE FIELD WAS AT MINIMUMS.  THE INTERIOR CONDENSATION WOULD HAVE AFFECTED THE CREWS ABILITY TO SEE VISUALLY ON BREAKOUT AND CREATED A SIGNIFICANT DISTRACTION IN A CRITICAL PHASE OF FLIGHT.
